MAUDE Adverse Event Report: K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X20 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X20 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-14020DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported that two ozark self-starting screws fractured at c5.The patient will not be revised.This report captures the second of two screws.
 
Additional Manufacturer Narrative
Visual inspection: the issue was confirmed through inspection of the associated imaging in a meeting with the surgeon.Subsidence was noted in c5/c6.Both screws at c5 were observed to be fractured.The cage subsided superiorly and fusion was not observed at the inferior level.  device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Subsidence of the cage and non-union was noted in the inferior levels.It is likely that the cause of the observed issue was multifactorial.Subsidence and non-union, compounded with dynamic loading, likely contributed to the observed fractures.According to the ozark surgical technique, if healing is delayed or does not occur, the implant could break, bend, or loosen.The cause of the reported event will be classified as 'patient factors issue'.
 
Event or Problem Description

Brand Name
FIXED SCREW, SELF-STARTING; SIZE 4.0X20 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11400841
Report Number3004774118-2021-00067
Device Sequence Number19678498
Product Code KWQ
UDI-Device Identifier10888857392403
UDI-Public10888857392403
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-14020DA
Device Catalogue Number8801-14020DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1